Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 12, 2013, 12:31 PM MDT for 4 counties in Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2013, 12:31 PM MDT (18:31 UTC)
- Expired
- Jun 12, 2013, 1:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Blaine County, ID, Cassia County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 34 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853
WUUS55 KPIH 121831
SVRPIH
IDC011-013-031-077-121915-
/O.NEW.KPIH.SV.W.0002.130612T1831Z-130612T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1231 PM MDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO...
EXTREME NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF ABERDEEN...
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF AMERICAN FALLS...
* UNTIL 115 PM MDT
* AT 1225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 16 MILES SOUTHWEST OF NEELEY...OR 19 MILES
SOUTHWEST OF AMERICAN FALLS...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
NEELEY...
AMERICAN FALLS...
ABERDEEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR AMERICAN FALLS RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4256 11320 4268 11332 4304 11289 4296 11275
4294 11273 4292 11275 4291 11274 4294 11270
4286 11255
TIME...MOT...LOC 1830Z 225DEG 35KT 4267 11313
$$
DV/EP1 follow-up statement
744
WWUS55 KPIH 121852
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1252 PM MDT WED JUN 12 2013
IDC013-031-121901-
/O.CAN.KPIH.SV.W.0002.000000T0000Z-130612T1915Z/
CASSIA ID-BLAINE ID-
1252 PM MDT WED JUN 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BLAINE
AND EXTREME NORTHEASTERN CASSIA COUNTIES IS CANCELLED...
AT 1251 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4278 11317 4304 11289 4296 11275 4294 11273
4292 11275 4291 11274 4294 11270 4286 11255
4265 11300
TIME...MOT...LOC 1851Z 225DEG 35KT 4281 11293
$$
IDC011-077-121915-
/O.CON.KPIH.SV.W.0002.000000T0000Z-130612T1915Z/
BINGHAM ID-POWER ID-
1252 PM MDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM MDT
FOR NORTHERN POWER AND SOUTHWESTERN BINGHAM COUNTIES...
AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF AMERICAN FALLS...MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ABERDEEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR AMERICAN FALLS RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4278 11317 4304 11289 4296 11275 4294 11273
4292 11275 4291 11274 4294 11270 4286 11255
4265 11300
TIME...MOT...LOC 1851Z 225DEG 35KT 4281 11293
$$
DV/EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:26 AM MDT, 9 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 3:26 AM MDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MDT WED JUN 12 2013 .SHORT TERM...TODAY THROUGH FRI NIGHT. UPPER LEVEL TROUGH AND SURFACE LOW MOVING THROUGH FROM SOUTH TO NORTH DURING THE DAY TODAY. COUPLED WITH HIGHER PRECIPITABLE WATER AND MODERATE TO STRONG CAPE...SPC HAS PUT THE NORTHEAST CORNER IN AN AREA OF SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. THIS AREA INCLUDES IDAHO FALLS...REXBURG...DRIGGS...SWAN VALLEY...CLARK COUNTY...AND FREMONT COUNTY. HAVE INCLUDED GUSTY DAMAGING WIND WORDING IN FORECAST FOR THE APPROXIMATE AREA OUTLINED BY SPC. ON THU...THE CLOSED UPPER LEVEL LOW WILL MOVE FROM THE PACIFIC COAST INLAND AND REACH IDAHO THU NIGHT. THE CLOSE LOW BECOMES AN OPEN WAVE IN ITS SOUTHERN EXTENT AND IS EXPECTED TO MOVE THROUGH THE FORECAST AREA FRI. TEMPERATURES BEHIND THIS TROUGH COOL ENOUGH WHERE ABOVE 8000 FT IN THE CENTRAL IDAHO MOUNTAINS THERE COULD BE SOME SNOW. THE LOW APPROACHING TODAY WILL ACTUALLY KEEP A NORTHERLY COMPONENT TO THE WIND ALL DAY AND INTO THE EVENING. STRONGER WIND IS EXPECTED THU WITH THE STRONGER LOW...AND COULD BE A BORDERLINE SITUATION FOR A LAKE WIND ADVISORY ON THU. THE STRONGER TROUGH ON FRI WILL VERY LIKELY MEAN A LAKE WIND ADVISORY...PERHAPS EVEN A WIND ADVISORY FOR THE SNAKE RIVER PLAIN. ON FRI NIGHT...TRANSITION TO A CLEARER AND DRIER PATTERN DEVELOPS. THE GFS AND THE NAM HAVE DIFFERENT SOLUTIONS WHEN IT COMES TO TEMPERATURE. FOR THU...NAM IS MUCH COLDER WITH GREATER CLOUD COVER AND COLDER INCOMING AIR. GFS IS WARMER...SOME 6 TO 12 DEG...DESPITE PRODUCING MUCH MORE PRECIPITATION FOR THU THAN THE NAM. HAVE TRIED TO SPLIT THE DIFFERENCE. GFS THEN CATCHES UP ON FRI OR IS EVEN COLDER...ESPECIALLY IN THE CENTRAL IDAHO MOUNTAINS. THUS LOW CONFIDENCE IN TEMPERATURES. HOWEVER...IT IS THE LEAST OF PROBLEMS WITH THE WIND EXPECTED AND THE POTENTIAL FOR SEVERE WEATHER. MESSICK .LONG TERM...SAT THROUGH TUE NIGHT. TROUGH COMPLETES ITS EXIT AND BY SAT EXPECTING WEAK UPPER LEVEL RIDGING AS ANOTHER INTENSE CLOSED LOW SLIDES INTO THE EASTERN PACIFIC. SWITCH TO SOUTHERLY WIND AND WARMER AIR MEANS AFTERNOON HIGHS GOING BACK ABOVE NORMAL. THIS CLOSED LOW WILL MOVE ONTO THE WEST COAST AT THE VERY END OF THIS EXTENDED PERIOD...BUT STILL LEAVES THE BULK OF THE FORECAST AREA DRY DURING THE LAST 12 HOURS OF THIS FORECAST. MESSICK && .AVIATION...AN UPPER LOW OVER THE PAC NW WILL KEEP ID UNDER A SW FLOW ALOFT. THIS WILL BRING MORE MOISTURE INTO THE REGION... RESULTING IN SCT AFTN/EVE TSTMS. SOME TSTMS WILL PRODUCE GUSTY SFC WINDS. TSTM COVERAGE WILL DIMINISH OVERNIGHT. VFR CIG/VIS EXPECTED TO PREVAIL. HEDGES && .FIRE WEATHER...AN UPPER LOW OVER THE PAC NW WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THURSDAY. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS. TEMPERATURES WILL CONTINUE TO COOL THROUGH THE END OF THE WEEK. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 3:33 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT WED JUN 12 2013 IDZ017>025-031-032-131200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 333 AM MDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING IN THE UPPER SNAKE HIGHLANDS...THE UPPER SNAKE RIVER PLAIN...PART OF THE CARIBOU HIGHLANDS...AND PART OF THE LOST RIVER AND PAHSIMEROI REGION. THUNDERSTORM OUTFLOW WIND GUSTING UP TO 60 MPH IS POSSIBLE...ALONG WITH LARGE HAIL. THUNDERSTORMS ARE POSSIBLE ACROSS NEARLY THE ENTIRE REGION...BUT OTHER AREAS ARE NOT EXPECTED TO SEE THUNDERSTORMS AS INTENSE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY AFTERNOON AND EVENING...BUT AT A MUCH DIMINISHED SEVERITY COMPARED TO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Jun 12, 12:25 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1225 PM MDT WED JUN 12 2013 IDZ017-021-022-121900- BINGHAM ID-POWER ID-CASSIA ID-BLAINE ID- 1225 PM MDT WED JUN 12 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO CENTRAL POWER COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 100 PM MDT AT 1221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF IDAHOME..MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DIME SIZED HAIL. LOCATIONS INCLUDE...I86 NEAR THE RAFT RIVER AREA. LAT...LON 4289 11295 4267 11270 4252 11326 4270 11335 TIME...MOT...LOC 1824Z 243DEG 38KT 4261 11315 DV/EP
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:25 PM MDT | Special Weather Statement | PIH | Power | 35 min |
| Jun 12, 1:08 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 37 min |
| Jun 12, 1:32 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| Jun 12, 1:40 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 50 min |
| Jun 12, 2:15 PM MDT | Special Weather Statement | PIH | Bingham | 60 min |
| Jun 12, 2:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 48 min |
| Jun 12, 2:41 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 49 min |
| Jun 12, 3:15 PM MDT | Tornado Warning | PIH | Bonneville | 45 min |
| Jun 12, 3:22 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.